Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Will salicylic chemical peel make skin dry and red with pimples? How to get rid of it?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 4140 Questions
Question
i am 27 years old married female and i was taking salicylic chemical peel from last 2 months
and now last 15 days i haven't taken any peel but peel but affected area is dry and red with few pimples.
how can get rid of redness instantly?
Posted Thu, 14 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 19 minutes later
Brief Answer:
Kindly see the mail below

Detailed Answer:
Hi,
Welcome and thanks for posting your query to healthcare magic.

I can understand your concern for the dryness and redness of your face.

It is a common sequel to every kind of peeing and is more pronounced in salicylic acid peel. This is due to the fact that salicylic acid causes reduction of oil activity by the action of salicylic acid on the oil glands. This causes dryness first and eventually if the weather is changing then can cause more aggravation of dryness and thus redness of the face.

I suggest you to not to apply any home remedies as you already have pimple prone skin as it can cause eruption of new pimples.

As there is both dryness and redness so you can apply a cream containing either hydrocortisone ( Cutisoft or Eldercoid cream) or Fluticasone (Flutivate cream) over the affected area. You can use it for 2 times over the red and dry areas in a very thin layer so that it should not be visible to the naked eye. DO not apply beyond 5-7 days.

Consult your treating doctor for the feature of dryness and redness of face so that the peel strength can be changed or the peel can be cahnged. I can see that you are from New Delhi so the weather must be getting changed. It would be better to take guidance from the doctor for the winter regime of your pimples.

Hope these informations will help you. If you have any further query I will be glad to help.

Regards.
Dr Sanjay
MD (Dermatology)
Above answer was peer-reviewed by
 
Follow-up: Will salicylic chemical peel make skin dry and red with pimples? How to get rid of it? 7 minutes later
Is there any tablet or gel which can be used to reduce redness because i have to family function after two days??
 
 
Answered by Dr. Sanjay Kumar Kanodia 25 minutes later
Brief Answer:
Kindly see the mail below

Detailed Answer:
Hello young lady,

Welcome to the forum again and thanks for your swift reply.

I have already told told you the names of the mediated cream which you can use for 2-3 times in a day over the affected areas. If the redness and flaking is high then can use Fluticasone cream ( available by the name of flutivate cream) or if it is less then can use hydrocortisone ( Cutisoft or Eldercoid cream).

IN between these application you can apply a gel based sunscreen such as Photoban-30 or ultraguard-40 for 3-4 times to reduce the dryness. DO not use any other cream till the function.

You can take tablet containing laratadine ( Lorfast or Dazit) for two times in day for next 3 days.
Do not sun expose your face even for least of the time.

By all this above suggestions your face would get settled properly before the function. You apply your make up just prior to the function and not in between.

Do not worry you will be alright before the function by these simple measures.

Hope these informations will help you. If you have any further query I will be glad to help or if you do not then can close the query and rate the answer.

With best wishes of glowing skin,
Regards.
Dr Sanjay
MD (Dermatology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor